Pustular Allergic Contact Dermatitis from Minoxidil

    May 1998 in “ Contact Dermatitis
    Sánchez-Motilla Jm, Virginia Pont, Eduardo Nagore, Mercedes Rodríguez-Serna, José Luis Sánchez, Adolfo Aliaga
    Image of study
    TLDR Minoxidil can cause pustular allergic reactions on skin.
    This article reports a case of pustular allergic contact dermatitis caused by the topical application of minoxidil, a drug used for hair growth. The patient, a 26-year-old woman, developed vesicular and pustular lesions on her scalp, forehead, and right eyelid after using a hydroalcoholic solution of 2% minoxidil for androgenetic alopecia for a week. Biopsy showed mild spongiosis and perifollicular lymphocytes and histiocytes, with eosinophils. The inflammatory infiltrate invaded the follicular epithelium, producing areas of reticular degeneration. The patient was treated with corticosteroids and oral antihistamines, with resolution of the lesions in 5 days. Patch tests with 2% minoxidil in ethanol and the hydroalcoholic solution of minoxidil showed positive reactions, with vesicles and pustules similar to those in the clinical lesions. The article also discusses other reported cases of allergic contact dermatitis caused by minoxidil.
    Discuss this study in the Community →

    Cited in this study

    9 / 9 results

    Related

    3 / 3 results